Alert archive / Florida / Tornado Warnings in 2024

Tornado Warning 44, NWS Miami, FL

October 9, 2024Broward County, Collier County, Miami-Dade County, Florida

NWS Miami, FL issued this tornado warning at Oct 9, 2024, 8:15 AM EDT for Broward County, Collier County, Miami-Dade County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 9, 2024, 8:15 AM EDT (12:15 UTC)
Expired
Oct 9, 2024, 8:45 AM EDT
In force
30 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL

The radar

The Miami radar (KAMX), 70 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 0.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2024-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1797 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2024-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1797 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
1.1
Supercell composite
9.2

Open this sounding in Storm Lab

The text

As transmitted.

620 
WFUS52 KMFL 091215
TORMFL
FLC011-021-086-091245-
/O.NEW.KMFL.TO.W.0044.241009T1215Z-241009T1245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Miami FL
815 AM EDT Wed Oct 9 2024

The National Weather Service in Miami has issued a

* Tornado Warning for...
  East central Collier County in southwestern Florida...
  Northern Miami-Dade County in southeastern Florida...
  Central Broward County in southeastern Florida...

* Until 845 AM EDT.

* At 815 AM EDT, a severe thunderstorm capable of producing a tornado
  was located 9 miles north of Dade-Collier Training Airport, or 31
  miles northeast of Chokoloskee, moving northwest at 25 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Miccosukee Indian Reservation, Miccosukee Service Plaza, and Big
  Cypress National Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 2595 8083 2596 8095 2620 8113 2620 8083
TIME...MOT...LOC 1215Z 156DEG 22KT 2600 8091 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

ATV
1 follow-up statement
951 
WWUS52 KMFL 091241
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
841 AM EDT Wed Oct 9 2024

FLC011-021-086-091250-
/O.EXP.KMFL.TO.W.0044.000000T0000Z-241009T1245Z/
Collier FL-Miami-Dade FL-Broward FL-
841 AM EDT Wed Oct 9 2024

...THE TORNADO WARNING FOR EAST CENTRAL COLLIER...NORTHERN MIAMI-DADE
AND CENTRAL BROWARD COUNTIES WILL EXPIRE AT 845 AM EDT...

The storm which prompted the warning has weakened below severe 
limits, and is exiting the warned area. Therefore, the warning will 
be allowed to expire.

A Tornado Watch remains in effect until 900 PM EDT for southeastern
and southwestern Florida.

LAT...LON 2595 8083 2596 8095 2620 8113 2620 8083
TIME...MOT...LOC 1240Z 156DEG 22KT 2614 8098 

$$

ATV

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this tornado warning went out at Oct 9, 4:50 AM EDT, 3 hours 25 minutes earlier.

Area forecast discussion, Oct 9, 4:50 AM EDT, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Miami FL
450 AM EDT Wed Oct 9 2024

...New SHORT TERM, LONG TERM, MARINE, BEACHES...

.SHORT TERM...
(Today through Thursday)
Issued at 449 AM EDT Wed Oct 9 2024

Wednesday and Thursday - Hurricane Milton Hazards:

Storm Surge: Dangerous storm surge remains a high risk for portions
of the Southwest Florida coast. Storm surge warnings are in effect
for coastal Collier and Mainland Monroe County. The surge will range
from 5 to 8 feet over coastal Collier County and 3 to 5 feet over
Mainland Monroe County. The peak of the storm surge will most likely
be Wednesday afternoon through Thursday morning.

Winds: Winds will increase across South Florida today and these
winds will peak tonight into Thursday as Hurricane Milton makes its
closest pass by the region. The highest probabilities of tropical
storm force winds will be along the Gulf Coast of Southwest Florida
from today through Thursday. This part of the region in Southwest
Florida will also have a chance for Hurricane force winds, albeit
pretty low chances (around 10%). Tropical storm force winds will
also be possible across the rest of South Florida (east
coast metro and interior) especially in gusts.

Flooding: Milton's outer rainbands will begin to reach Southwest
Florida early Wednesday morning and will begin to spiral across the
area through early Thursday. Heavy downpours will be likely within
rainbands with additional rainfall totals of 1-3" with localized
totals up to 4" possible through Thursday for Southwest Florida up
through Hendry and Glades counties. Southeast Florida is expected to
see 0.5-1.5" and a less risk for flooding.

Tornadoes: As Milton progresses eastward towards South Florida, the
first outer bands will reach the Southwest Florida coast beginning
early today. A few isolated tornadoes will be possible within these
rain bands throughout the day as they spiral across the area from
west to east through early Thursday morning.

&&

.LONG TERM...
(Thursday night through Tuesday)
Issued at 449 AM EDT Wed Oct 9 2024

After Hurricane Milton clears the vicinity of South Florida on
Friday, a cold front is expected to pass through most of the Florida
Peninsula although it likely will not make it all the way into the
South Florida region. However, the abundant moisture will still be
decreasing as the boundary advects southwards and the weather
pattern becomes much more stable. Enough moisture will hang around
through the long term period for isolated to scattered showers and
perhaps a few thunderstorms, but chances will be much lower (around
25-35% PoPs daily). Another front will push southwards towards the
end of the period associated with a large trough building in the
Great Lakes region, which will give us the first sign of the true
dry season arriving.

Temperatures each day through the period are expected in the mid to
upper 80s with heat indices in the 90s.

&&

.AVIATION...
(06Z TAFS)
Issued at 137 AM EDT Wed Oct 9 2024

Generally VFR expected overnight, although there will be isolated
showers and storms near KAPF. Winds will remain on the lighter
side until later on this morning when winds begin to pick up with
the arrival of Milton's circulation. Rounds of SHRA/TSRA from
outer bands associated with Milton will push through the area
during the period, particularly for KAPF. For now, have put in
VCTS for APF and VCSH for the east coast, but this could be
upgraded to TSRA in later updates as timing confidence increases.

&&

.MARINE...
Issued at 449 AM EDT Wed Oct 9 2024

Tropical storm conditions will become possible across our Gulf
waters today and our Atlantic waters tonight into Thursday. While
seas will subside through Thursday night along the Gulf, seas will
build quite significantly across the east coast as swell on the back
side of Milton opposes the Gulf Stream. Expect these seas to peak on
Friday and mostly subside by the end of the weekend.

&&

.BEACHES...
Issued at 449 AM EDT Wed Oct 9 2024

There will be a high risk for rip currents across all beaches today
through Thursday. While the risk will subside for the Gulf on
Thursday night, it will persist through the weekend along the east
coast due to incoming swell on the back side of Milton.

Additionally, there is a potential for dangerous and damaging surf
conditions late this week into the weekend. This is most likely
across the Palm Beaches, but could spread to Broward county beaches
as well.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            89  79  87  74 /  90  70  40  20
West Kendall     89  79  88  74 /  80  70  40  20
Opa-Locka        89  80  89  75 /  90  70  40  20
Homestead        89  80  87  74 /  80  70  30  20
Fort Lauderdale  89  79  87  74 /  90  80  40  30
N Ft Lauderdale  89  79  88  74 /  90  80  40  30
Pembroke Pines   91  81  89  75 /  90  80  40  30
West Palm Beach  89  78  88  74 /  90  80  40  40
Boca Raton       89  78  89  74 /  90  80  40  30
Naples           87  79  85  73 / 100  70  40  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Hurricane Watch for FLZ063-066-069-070.

     Tropical Storm Warning for FLZ063-066>075-168-172>174.

     Flood Watch through Thursday morning for FLZ063-066>075-168-
     172>174.

     Storm Surge Warning for FLZ069-075.

     High Rip Current Risk from 8 AM EDT this morning through Friday
     morning for FLZ069-168-172-173.

     High Surf Advisory from 11 AM this morning to 8 PM EDT Thursday
     for FLZ069.

AM...Hurricane Watch for AMZ610.

     Tropical Storm Warning for AMZ610-630-650-651-670-671.

GM...Hurricane Watch for GMZ656-676.

     Tropical Storm Warning for GMZ656-657-676.

&&

SHORT TERM...Redman
LONG TERM....Redman
AVIATION...Culver
Hazardous weather outlook, Oct 9, 4:01 AM EDT, 4 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
401 AM EDT Wed Oct 9 2024

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
100815-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
401 AM EDT Wed Oct 9 2024

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.

.DAY ONE...Today and tonight.

Flooding: Refer to flood watch for information on potential heavy
rainfall and flooding this week.

Rip Currents: There is a high risk for rip currents for all area
beaches today.

Winds: Tropical Storm force winds are likely for portions of the
region today, mainly along the Gulf coast.

High Surf: As Hurricane Milton approaches, waves will approach 6 to
10 feet in the surf zone today along the Collier county coast.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous conditions associated with Hurricane Milton will continue
to impact portions of South Florida through Thursday. Refer to the
latest watches and warnings and hurricane local statements for more
information.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report high wind, hail, and
flooding to the National Weather Service forecast office in Miami.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 10:22 PM EDTSpecial Marine WarningMFL23 min
Oct 8, 10:50 PM EDTSpecial Marine WarningMFL40 min
Oct 9, 12:57 AM EDTSpecial Marine WarningMFL33 min
Oct 9, 1:31 AM EDTSpecial Marine WarningMFL59 min
Oct 9, 1:39 AM EDTSpecial Marine WarningMFL66 min
Oct 9, 2:08 AM EDTRip Current StatementMFLBroward, Collier, Miami-Dade, Palm Beach6 days
Oct 9, 2:08 AM EDTHigh Surf AdvisoryMFLCollier48 hr
Oct 9, 2:13 AM EDTSpecial Marine WarningMFL47 min
Oct 9, 2:56 AM EDTSpecial Marine WarningMFL49 min
Oct 9, 3:14 AM EDTTornado WarningMFLCollier31 min
Oct 9, 3:37 AM EDTTornado WarningMFLMiami-Dade23 min
Oct 9, 3:38 AM EDTTornado WarningMFLMiami-Dade19 min
Oct 9, 4:41 AM EDTTornado WarningMFLMiami-Dade19 min
Oct 9, 5:50 AM EDTSpecial Marine WarningMFL25 min
Oct 9, 6:14 AM EDTSpecial Marine WarningMFL31 min
Oct 9, 6:45 AM EDTSpecial Marine WarningMFL45 min
Oct 9, 7:12 AM EDTTornado WarningMFLCollier, Hendry33 min
Oct 9, 7:32 AM EDTSpecial Marine WarningMFL58 min
Oct 9, 7:47 AM EDTTornado WarningMFLBroward, Collier, Miami-Dade, Monroe14 min
Oct 9, 8:24 AM EDTSpecial Marine WarningMFL66 min
Oct 9, 8:41 AM EDTTornado WarningMFLBroward, Collier, Miami-Dade, Monroe17 min
Oct 9, 9:10 AM EDTTornado WarningMFLBroward, Collier, Miami-Dade35 min
Oct 9, 9:22 AM EDTSpecial Marine WarningMFL68 min
Oct 9, 9:42 AM EDTTornado WarningMFLBroward, Collier, Hendry, Palm Beach18 min
Oct 9, 9:52 AM EDTTornado WarningMFLBroward, Palm Beach23 min
Oct 9, 9:57 AM EDTTornado WarningMFLBroward, Collier, Hendry, Palm Beach33 min
Oct 9, 10:13 AM EDTTornado Warning Tornado observedMFLBroward, Palm Beach32 min
Oct 9, 10:26 AM EDTTornado WarningMFLCollier, Hendry34 min
Oct 9, 10:26 AM EDTTornado WarningMFLGlades, Hendry, Palm Beach34 min
Oct 9, 10:32 AM EDTSpecial Marine WarningMFL58 min
Oct 9, 10:52 AM EDTTornado WarningMFLPalm Beach23 min
Oct 9, 10:55 AM EDTTornado WarningMFLGlades, Hendry35 min
Oct 9, 10:56 AM EDTSpecial Marine WarningMFL49 min
Oct 9, 10:58 AM EDTTornado WarningMFLCollier, Hendry17 min
Oct 9, 11:06 AM EDTTornado WarningMFLCollier, Hendry24 min
Oct 9, 11:15 AM EDTTornado WarningMFLPalm Beach30 min
Oct 9, 11:27 AM EDTTornado WarningMFLGlades, Hendry33 min
Oct 9, 11:29 AM EDTTornado WarningMFLGlades31 min
Oct 9, 11:30 AM EDTAreal Flood AdvisoryMFLCollier3 hr
Oct 9, 11:40 AM EDTTornado WarningMFLCollier19 min
Oct 9, 11:42 AM EDTTornado WarningMFLPalm Beach31 min
Oct 9, 11:45 AM EDTSpecial Marine WarningMFL90 min
Oct 9, 11:52 AM EDTSpecial Marine WarningMFL98 min
Oct 9, 11:56 AM EDTTornado Warning Tornado observedMFLGlades34 min
Oct 9, 11:57 AM EDTTornado WarningMFLGlades, Hendry33 min
Oct 9, 12:36 PM EDTAreal Flood AdvisoryMFLCollier98 min
Oct 9, 12:49 PM EDTTornado WarningMFLCollier26 min
Oct 9, 1:06 PM EDTAreal Flood AdvisoryMFLCollier87 min
Oct 9, 1:19 PM EDTTornado WarningMFLCollier, Hendry26 min
Oct 9, 1:23 PM EDTSpecial Marine WarningMFL67 min
Oct 9, 1:29 PM EDTTornado WarningMFLPalm Beach16 min
Oct 9, 1:36 PM EDTTornado WarningMFLGlades24 min
Oct 9, 1:44 PM EDTTornado WarningMFLCollier, Hendry31 min
Oct 9, 1:48 PM EDTSpecial Marine WarningMFL57 min
Oct 9, 1:51 PM EDTTornado WarningMFLGlades, Hendry24 min
Oct 9, 2:07 PM EDTTornado WarningMFLCollier, Monroe23 min
Oct 9, 2:13 PM EDTTornado WarningMFLGlades, Hendry32 min
Oct 9, 2:21 PM EDTTornado WarningMFLHendry, Palm Beach24 min
Oct 9, 2:23 PM EDTTornado WarningMFLCollier, Monroe10 min
Oct 9, 2:24 PM EDTTornado WarningMFLGlades10 min
Oct 9, 2:26 PM EDTTornado WarningMFLBroward, Collier24 min
Oct 9, 2:30 PM EDTSpecial Marine WarningMFL2 hr
Oct 9, 2:33 PM EDTTornado WarningMFLCollier, Monroe23 min
Oct 9, 2:37 PM EDTTornado WarningMFLPalm Beach38 min
Oct 9, 2:45 PM EDTTornado Warning Tornado observedConsiderable damage threatMFLGlades15 min
Oct 9, 2:48 PM EDTTornado WarningMFLBroward, Collier, Hendry, Palm Beach27 min
Oct 9, 2:51 PM EDTTornado WarningMFLHendry, Palm Beach13 min
Oct 9, 2:54 PM EDTAreal Flood AdvisoryMFLHendry, Palm Beach2 hr
Oct 9, 3:03 PM EDTTornado WarningMFLBroward, Collier27 min
Oct 9, 3:16 PM EDTTornado WarningMFLPalm Beach29 min
Oct 9, 3:23 PM EDTTornado WarningMFLBroward, Collier11 min
Oct 9, 3:25 PM EDTTornado WarningMFLPalm Beach20 min
Oct 9, 3:39 PM EDTTornado WarningMFLPalm Beach21 min
Oct 9, 3:47 PM EDTTornado Warning Tornado observedMFLBroward, Palm Beach28 min
Oct 9, 4:02 PM EDTAreal Flood AdvisoryMFLCollier105 min
Oct 9, 4:14 PM EDTTornado WarningMFLBroward, Palm Beach16 min
Oct 9, 4:18 PM EDTTornado WarningMFLPalm Beach27 min
Oct 9, 4:28 PM EDTTornado WarningMFLPalm Beach32 min
Oct 9, 4:40 PM EDTTornado WarningMFLPalm Beach20 min
Oct 9, 4:48 PM EDTTornado Warning Tornado observedConsiderable damage threatMFLPalm Beach27 min

Nearby

Tornado Warnings in Florida, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.